Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 202, NWS Memphis, TN

November 13, 2007Fayette County, Haywood County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 13, 2007, 9:51 AM CST for Fayette County, Haywood County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2007, 9:51 AM CST (15:51 UTC)
Expired
Nov 13, 2007, 10:30 AM CST
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Haywood County, TN

The radar

The Memphis radar (KNQA), 48 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 2:48 AM CST, 7 hours 3 minutes earlier.

Area forecast discussion, Nov 13, 2:48 AM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
248 AM CST TUE NOV 13 2007

.DISCUSSION...

COLD FRONT EXTENDS FROM NORTHEAST OHIO THROUGH SOUTHWEST MISSOURI
INTO WEST TEXAS. AN AREA OF SHOWERS ARE CURRENTLY MOVING THROUGH
SECTIONS OF WEST TENNESSEE WITH ANOTHER AREA OF SHOWERS MOVING
ACROSS NORTH CENTRAL ARKANSAS. THIS COLD FRONT SHOULD WEAKEN AND
FALL APART AS IT MOVES TOWARD THE REGION TODAY BUT ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ACROSS
NORTHERN SECTIONS OF WEST TENNESSEE. BY TONIGHT...THE FRONT SHOULD
HAVE WEAKEN ENOUGH THAT LITTLE RAIN IS EXPECTED AHEAD OF IT. BY
WEDNESDAY...ANOTHER COLD FRONT WILL APPROACH THE REGION FROM THE
NORTH. THIS FRONT WILL ALSO BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION WITH THE BEST CHANCE OF RAIN OVER
NORTHERN SECTIONS OF THE FORECAST AREA. THIS FRONT SHOULD MAKE ITS
WAY THROUGH THE REGION WEDNESDAY NIGHT SO THIS SHOULD BE THE BEST
CHANCE OF RAIN FOR SOUTHERN SECTIONS OF THE FORECAST AREA. WHILE
OVERALL SEVERE THREAT DOES NOT LOOK TOO IMPRESSIVE CANT COMPLETELY
RULE OUT AN ISOLATED SEVERE STORM OVER NORTH MISSISSIPPI SO WILL
LEAVE CURRENT WORDING IN THE HWO ALONE. COOLER AND DRIER AIR
SHOULD MOVE INTO THE REGION BY THURSDAY DROPPING TEMPERATURES
ABOUT 15 DEGREES FROM WEDNESDAY. DRY WEATHER SHOULD CONTINUE FROM
THURSDAY THROUGH FRIDAY NIGHT. UPPER LEVEL LOW IS FORECAST TO MOVE
ACROSS TEXAS SATURDAY BRINGING RAIN TO REGION FOR MUCH OF THE
WEEKEND. DRIER WEATHER SHOULD RETURN TO THE REGION FOR MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  62  75  46 /  50  10  40  50
MKL  70  59  73  43 /  60  20  50  60
JBR  71  58  71  43 /  50  10  50  40
TUP  74  58  77  49 /  50  20  30  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Nov 13, 8:11 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
811 AM CST TUE NOV 13 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141615-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
811 AM CST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MIDSOUTH
THROUGH 400 PM CST TODAY AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS THE AREA. WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY
RAINFALL ARE THE MAIN HAZARDS AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THESE THUNDERSTORMS
MAY BE STRONG ESPECIALLY ACROSS NORTH MISSISSIPPI DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KNS

In the hours before

Special weather statement, Nov 13, 6:06 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
606 AM CST TUE NOV 13 2007

ARZ008-131245-
RANDOLPH AR-
606 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 20 MILES NORTHWEST OF DALTON AT 606 AM CST...
MOVING EAST AT 40 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 6:48 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
648 AM CST TUE NOV 13 2007

ARZ008-131315-
RANDOLPH AR-
648 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER ATTICA AT 648 AM CST...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 7:07 AM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
707 AM CST TUE NOV 13 2007

ARZ018-026-131330-
CRAIGHEAD AR-GREENE AR-
707 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES WEST OF DELAPLAINE AT 707 AM CST...MOVING SOUTHEAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING THE CITIES OF
LAKE CITY...MONETTE AND PARAGOULD...SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, Nov 13, 7:30 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CST TUE NOV 13 2007

ARZ018-MOZ113-131400-
GREENE AR-DUNKLIN MO-
730 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER OAK GROVE HEIGHTS AT 730 AM CST...MOVING EAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITIES OF
MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS STORM
CLOSELY..
Special weather statement, Nov 13, 8:06 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 AM CST TUE NOV 13 2007

ARZ026-028-131445-
CRAIGHEAD AR-MISSISSIPPI AR-
806 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 6 MILES NORTH OF LEACHVILLE TO LAKE CITY AT 806 AM
CST...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES
OF CARAWAY...KEISER...LAKE CITY...LEACHVILLE...LUXORA...MANILA...
MONETTE AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 845 AM CST.
Special weather statement, Nov 13, 9:32 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 AM CST TUE NOV 13 2007

TNZ049-050-088-089-131615-
FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
932 AM CST TUE NOV 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 35
TO 45 MPH WINDS WAS LOCATED FROM 7 MILES SOUTHEAST OF COVINGTON TO 5
MILES WEST OF MUNFORD AT 932 AM CST...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING
THE CITY OF COVINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 AM CST.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 10:40 AM CSTSevere Thunderstorm WarningMEGChester, Hardeman50 min
Nov 13, 4:13 PM CSTSevere Thunderstorm WarningMEGMonroe17 min
Nov 13, 6:42 AM CSTSevere Thunderstorm WarningMEGLawrence35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.